MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 7 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 7 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71425207
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Given the nature of the alleged incident, the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, a review of the documents provided did give any insight into the root cause of the reported suspected infection.The provided documents did not confirm infection following the reported biopsy.Although requested, the operative and laboratory data were not provided for review.Based on the limited information provided a thorough medical assessment could not be performed.The patient impact beyond the reported biopsy could not be determined.Should additional information be provided, the clinical/medical investigation task will be reopened.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a left tka surgery was performed on (b)(6) 2023, a sterile joint puncture was performed on (b)(6) 2024 due to a suspected infection on the left knee.The infection was diagnosed on (b)(6) 2024, and an open biopsy was performed on (b)(6) 2024.Finally, on (b)(6) 2024, the patient required a total revision surgery and long-term antibiotics to address the adverse event.The patient is still recovering.

Brand Name
LGN POR CR HA FEM SZ 7 LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21434536
Report Number1020279-2025-00314
Device Sequence Number4541313
Product Code MBH
UDI-Device Identifier00885556108550
UDI-Public885556108550
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K091543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71425207
Device Lot Number20HHA0015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II RESURF PAT 35MM: 71420578, 22LM17227; LGN CRHF INS JRNY LCK SZ7-8 10:71425355,21MM16432; PRS TIBIA BSPLT JRNY LCK SZ7 LT:71425327,22DM13409
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight104 KG